What's your next step if you do quit? I've just quit tretinoin after 4 and a half months. It didn't keep me completely clear so I'm going back to the regimen. I know some people say 6 months but I couldn't see it happening for me. I kept breaking out on my forehead which is usually an easy place to keep clear with BP.
I can't work my acne out. When I was on my third course of Accutane, the main place I broke out was along my jawline. Whilst using the retin a post my course I didn't break out there at all, it was my forehead and occasionally cheeks.
I really wanted a retinoid to work and I'm not thrilled about being back on the regimen, but the fact is it just works better than most things.
I know you had to stop your last course of tane, is low dose an option to minimise the side effects.
Good luck, I know you've been through a long journey.
My acne was not severe, it was my third course of Accutane. The previous 2 I took were both over 10 years ago. I would only get an occasional cyst, my acne was more mild and inflammatory (papules and pustules particularly along my jawline).
It did not cure me, I have been off it for 6 weeks and I am now using tretinoin. Staying pretty clear on tret, mainly non-inflamed or slightly inflamed stuff when I do get acne.
I think if you are prone to scarring, the acne just tends to scar. Having used BP, differin, roaccutane, tretinoin etc. I don't think it matters what you are on. If you are prone to it, sadly you can scar.
Officially stopped accutane today. Been on it about 13 and a half months total. Taken around 8400mg which for my weight is about 112mg/kg. I never was able to remain completely clear whilst on it, I always had mild outbreaks. Couldn't go longer than a week without breaking out. Maybe I should have done a standard, high-dose course, but low dose seemed like the best option at the time.
44 days I've been on tretinoin and clindamycin now. Hopefully stopping accutane won't result in my skin getting worse.Still getting mild consistent outbreaks.
Been on tretinoin and clindamycin for 40 days. Acne is mild and controlled but I still breakout consistently, mostly with either non-inflamed or slightly inflamed stuff. Have tapered down to 5mg accutane per day. 18 more days of tane, then I'll go off it.
Hoping for some more improvement the longer I am on tretinoin.
Yep accutane only comes in 10mg or 20mg capsules. If you want to take 5mg/day, just take 10mg every second day. I have no idea about getting it prescribed in the US. There are definitely some derms who do low dose courses there, although I do believe it is not as common as in Europe and other places.
Target cumulative dosage is typically 120 - 150mg/kg. At 130 pounds you weigh approx 59kg. So your range would be between (120 x 59) and (150 x 59) = between 7080mg total (120mg/kg) and 8850 (150mg/kg). If you stayed on 30mg/day it would take you 236 days (almost 8 months) to reach 120mg/kg (7080/30) and 295 days (almost 10 months) to reach 150mg/kg (8850/30).
A lot of derms like to do 4 - 6 month courses, hence the higher dose of 60mg/kg.
Side effects are less on the lower doses, but your course will obviously last longer. I'd talk to your derm, do you think you could handle a bump to 40mg/day?
Congrats on your success and thanks for coming back and reporting off it. It is helpful for others still struggling. I have a question about your current regimen. How long have you been on the clindamycin and do you plan on coming off it sometime? Just curious regarding developing a resistance to it seeing as it is an antibiotic. I have been on tretinoin and clindamycin for a month now whilst finishing my third course of accutane. I am looking to phase out the clindamycin eventually if possible.
Feeling pretty much done with life. Never, ever in my 19 year struggle with acne have I felt so low. Finishing up third course of acctuane which has failed me. Using tretinoin for the past 3 weeks and I have on confidence or faith it will work. I no longer have any stomach or resilience left for this neverending fight Wish I wasn't here.
Yep, you can definitely take doxy whilst using the differin. It is common to use an antibiotic in the first few months of starting a retinoin to hopefully mitigate any initial breakouts. After a few months once the retinoid is hopefully now working at its optimum, you can wean off the antibiotic.